# SDR 96ZZZX5651

- Difficulty date: October 28, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N5564U
- Make and model: Piper PA-28-140
- Aircraft serial: 2826291
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery
- Part number: MN1300
- Condition: Leaking
- Location: Elt
- Part time: 8,283 hours
- Component: Ack, E01ELT
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, BATTERIES INSIDE ELT WERE FOUND TO BE LEAKING.  ACID LEAKED INTO ELT CIRCUIT BOARD AND CORRODED THE BOARD.  GROUND WIRE OF ELT WAS CORRODED OFF.  SUBMITTER RECOMMENDS USE OF DURACELL BATTERY POWERED ELT BE DISCONTINUED, OR BATTERY MFG SEAL THE BATTERIES.  BATTERY INSTALLED ELT 4-13-93.  ELT INSTALLED AIRCRAFT 4-13-93.
